Alert archive / Michigan / Fire Weather Watches in 2012

Fire Weather Watch 2, NWS Gaylord, MI

May 13, 201220 counties in Michigan

NWS Gaylord, MI issued this fire weather watch at May 13, 2012, 3:31 AM EDT for 20 counties in Michigan. It took effect at May 14, 2012, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 13, 2012, 3:31 AM EDT (07:31 UTC)
In effect from
May 14, 2012, 12:00 PM EDT
Expired
May 14, 2012, 8:00 PM EDT
In force
8 hr
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 27 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 7.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2012-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2012-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2629 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WWUS83 KAPX 130731
RFWAPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
331 AM EDT SUN MAY 13 2012

...FIRE WEATHER WATCH MONDAY FOR NORTH CENTRAL AND NORTHEAST LOWER
MICHIGAN...

.DRY AIR WILL REMAIN IN PLACE ACROSS NORTHERN LOWER MICHIGAN
THOUGH MONDAY. WE WILL HAVE LITTLE WIND TODAY...WITH HIGH PRESSURE
OVERHEAD. BUT ON MONDAY...THE HIGH WILL SLIP INTO THE SOUTHERN
GREAT LAKES...WHILE A WEAK COLD FRONT NEARS LAKE SUPERIOR. WEST TO
SOUTHWEST WINDS WILL INCREASE BETWEEN THESE TWO FEATURES...JUST
ENOUGH TO SIGNIFICANTLY ENHANCE FIRE DANGER. THE FIRE DANGER WILL
BE HIGHEST AWAY FROM THE COOLING AND MOISTENING EFFECTS OF LAKE
MICHIGAN.

MIZ017-018-022>024-028>030-034>036-132200-
/O.NEW.KAPX.FW.A.0002.120514T1600Z-120515T0000Z/
CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-CRAWFORD-OSCODA-
ALCONA-ROSCOMMON-OGEMAW-IOSCO-
331 AM EDT SUN MAY 13 2012

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR LOW HUMIDITY AND SOMEWHAT GUSTY WINDS IN NORTH
CENTRAL AND NORTHEAST LOWER MICHIGAN...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FIRE WEATHER
WATCH FOR LOW HUMIDITY AND SOMEWHAT GUSTY WINDS...WHICH IS IN
EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 017 CHEBOYGAN...FIRE WEATHER 
  ZONE 018 PRESQUE ISLE...FIRE WEATHER ZONE 022 OTSEGO...FIRE 
  WEATHER ZONE 023 MONTMORENCY...FIRE WEATHER ZONE 024 ALPENA... 
  FIRE WEATHER ZONE 028 CRAWFORD...FIRE WEATHER ZONE 029 
  OSCODA... FIRE WEATHER ZONE 030 ALCONA...FIRE WEATHER ZONE 034 
  ROSCOMMON... FIRE WEATHER ZONE 035 OGEMAW AND FIRE WEATHER 
  ZONE 036 IOSCO.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS AROUND 20 MPH.

* TIMING...BETWEEN NOON AND 8 PM. LOWEST HUMIDITY EXPECTED AROUND
  4 PM.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...IN THE MIDDLE TO UPPER 70S.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JZ
5 follow-up statements
162 
WWUS83 KAPX 132052
RFWAPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
452 PM EDT SUN MAY 13 2012

...FIRE WEATHER WATCH MONDAY FOR MUCH OF NORTHERN LOWER MICHIGAN...

.DRY AIR WILL REMAIN IN PLACE ACROSS NORTHERN LOWER MICHIGAN
THOUGH MONDAY. WE WILL HAVE LITTLE WIND THROUGH TONIGHT...WITH
HIGH PRESSURE OVERHEAD. BUT ON MONDAY...THE HIGH WILL SLIP INTO
THE SOUTHERN GREAT LAKES...WHILE A WEAK COLD FRONT NEARS LAKE
SUPERIOR. WEST TO SOUTHWEST WINDS WILL INCREASE BETWEEN THESE TWO
FEATURES...JUST ENOUGH TO SIGNIFICANTLY ENHANCE FIRE DANGER. THE
FIRE DANGER WILL BE HIGHEST AWAY FROM THE COOLING AND MOISTENING
EFFECTS OF LAKE MICHIGAN.

MIZ016-019-021-026-027-031>033-041-042-141100-
/O.EXA.KAPX.FW.A.0002.120514T1600Z-120515T0000Z/
EMMET-CHARLEVOIX-ANTRIM-GRAND TRAVERSE-KALKASKA-MANISTEE-WEXFORD-
MISSAUKEE-GLADWIN-ARENAC-
452 PM EDT SUN MAY 13 2012

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR LOW HUMIDITY AND SOMEWHAT GUSTY WINDS IN NORTHWEST 
LOWER MICHIGAN...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FIRE WEATHER
WATCH FOR FOR LOW HUMIDITY AND SOMEWHAT GUSTY WINDS IN NORTHWEST 
LOWER MICHIGAN...

* AFFECTED AREA...FIRE WEATHER ZONE 016 EMMET...FIRE WEATHER 
  ZONE 019 CHARLEVOIX...FIRE WEATHER ZONE 021 ANTRIM...FIRE 
  WEATHER ZONE 026 GRAND TRAVERSE...FIRE WEATHER ZONE 027 
  KALKASKA...FIRE WEATHER ZONE 031 MANISTEE...FIRE WEATHER ZONE 
  032 WEXFORD...FIRE WEATHER ZONE 033 MISSAUKEE...FIRE WEATHER 
  ZONE 041 GLADWIN AND FIRE WEATHER ZONE 042 ARENAC.

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TIMING...BETWEEN NOON AND 8 PM. LOWEST HUMIDITY EXPECTED 
  AROUND 4 PM. 

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* TEMPERATURES...IN THE LOWER 70S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

MIZ017-018-022>024-028>030-034>036-141100-
/O.CON.KAPX.FW.A.0002.120514T1600Z-120515T0000Z/
CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-CRAWFORD-OSCODA-
ALCONA-ROSCOMMON-OGEMAW-IOSCO-
452 PM EDT SUN MAY 13 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR LOW HUMIDITY AND SOMEWHAT GUSTY WINDS
IN NORTH CENTRAL AND NORTHEAST LOWER MICHIGAN...

* AFFECTED AREA...FIRE WEATHER ZONE 017 CHEBOYGAN...FIRE WEATHER 
  ZONE 018 PRESQUE ISLE...FIRE WEATHER ZONE 022 OTSEGO...FIRE 
  WEATHER ZONE 023 MONTMORENCY...FIRE WEATHER ZONE 024 ALPENA... 
  FIRE WEATHER ZONE 028 CRAWFORD...FIRE WEATHER ZONE 029 
  OSCODA... FIRE WEATHER ZONE 030 ALCONA...FIRE WEATHER ZONE 034 
  ROSCOMMON... FIRE WEATHER ZONE 035 OGEMAW AND FIRE WEATHER 
  ZONE 036 IOSCO.

* WINDS...SOUTHWEST 5 TO 15 MPH....GUSTS UP TO 20 MPH.

* TIMING...BETWEEN NOON AND 8 PM. LOWEST HUMIDITY EXPECTED 
  AROUND 4 PM. 

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* TEMPERATURES...IN THE LOWER 70S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

ADAM
537 
WWUS83 KAPX 140304
RFWAPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1104 PM EDT SUN MAY 13 2012

...FIRE WEATHER WATCH MONDAY FOR MUCH OF NORTHERN LOWER
MICHIGAN...

.DRY AIR WILL REMAIN IN PLACE ACROSS NORTHERN LOWER MICHIGAN
THOUGH MONDAY. WE WILL HAVE LITTLE WIND THROUGH TONIGHT...WITH
HIGH PRESSURE OVERHEAD. BUT ON MONDAY...THE HIGH WILL SLIP INTO
THE SOUTHERN GREAT LAKES...WHILE A WEAK COLD FRONT NEARS LAKE
SUPERIOR. WEST TO SOUTHWEST WINDS WILL INCREASE BETWEEN THESE TWO
FEATURES...JUST ENOUGH TO SIGNIFICANTLY ENHANCE FIRE DANGER. THE
FIRE DANGER WILL BE HIGHEST AWAY FROM THE COOLING AND MOISTENING
EFFECTS OF LAKE MICHIGAN.

MIZ016>019-021>024-026>036-041-042-141115-
/O.CON.KAPX.FW.A.0002.120514T1600Z-120515T0000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-
WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
1104 PM EDT SUN MAY 13 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR LOW HUMIDITY AND SOMEWHAT GUSTY WINDS 
IN MOST OF NORTHERN LOWER MICHIGAN...

* AFFECTED AREA...FIRE WEATHER ZONE 016 EMMET...FIRE WEATHER 
  ZONE 017 CHEBOYGAN...FIRE WEATHER ZONE 018 PRESQUE ISLE...FIRE 
  WEATHER ZONE 019 CHARLEVOIX...FIRE WEATHER ZONE 021 ANTRIM...
  FIRE WEATHER ZONE 022 OTSEGO...FIRE WEATHER ZONE 023 
  MONTMORENCY...FIRE WEATHER ZONE 024 ALPENA...FIRE WEATHER ZONE 
  026 GRAND TRAVERSE... FIRE WEATHER ZONE 027 KALKASKA...FIRE 
  WEATHER ZONE 028 CRAWFORD... FIRE WEATHER ZONE 029 OSCODA...
  FIRE WEATHER ZONE 030 ALCONA... FIRE WEATHER ZONE 031 
  MANISTEE...FIRE WEATHER ZONE 032 WEXFORD... FIRE WEATHER ZONE 
  033 MISSAUKEE...FIRE WEATHER ZONE 034 ROSCOMMON...FIRE WEATHER 
  ZONE 035 OGEMAW...FIRE WEATHER ZONE 036 IOSCO...FIRE WEATHER 
  ZONE 041 GLADWIN AND FIRE WEATHER ZONE 042 ARENAC.

* WINDS...SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TIMING...BETWEEN NOON AND 8 PM. LOWEST HUMIDITY EXPECTED 
  AROUND 4 PM. 

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* TEMPERATURES...IN THE LOWER 70S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ADAM
817 
WWUS83 KAPX 140745
RFWAPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 AM EDT MON MAY 14 2012

...FIRE WEATHER WATCH TODAY FOR MUCH OF NORTHERN LOWER
MICHIGAN...

.VERY DRY AIR WILL REMAIN IN PLACE ACROSS NORTHERN LOWER MICHIGAN
TODAY...AS HIGH PRESSURE WILL BE PARKED OVER SOUTHERN LOWER
MICHIGAN. WEST TO SOUTHWEST WINDS WILL INCREASE SLIGHTLY TODAY
OVER SUNDAY...THOUGH PERHAPS NOT AS MUCH AS INITIALLY FEARED.
NEVERTHELESS...THE FIRE DANGER WILL REMAIN HIGHLY ELEVATED TODAY.
FIRE DANGER WILL BE HIGHEST AWAY FROM THE COOLING AND MOISTENING
EFFECTS OF LAKE MICHIGAN.

TUESDAY WILL ALSO BE AN INTERESTING DAY. HUMIDITY WILL NOT BE
QUITE AS LOW...BUT WILL STILL APPROACH CRITICAL LEVELS...
ESPECIALLY IN NORTHEAST LOWER MICHIGAN. SOMEWHAT GUSTIER SOUTHWEST
WINDS ARE LIKELY...JUST AHEAD OF A COLD FRONT THAT WILL CROSS THE
AREA TUESDAY NIGHT. IN ADDITION...THERE IS A SLIGHT POSSIBILITY
THAT A FEW NEARLY-DRY THUNDERSTORMS COULD DEVELOP IN THE AFTERNOON
AND EARLY EVENING. THESE WOULD NOT ONLY POSE A THREAT OF LIGHTNING
STRIKES...BUT WOULD ALSO PRODUCE STRONG AND ERRATIC WIND GUSTS.

MIZ016>019-021>024-026>036-041-042-142200-
/O.CON.KAPX.FW.A.0002.120514T1600Z-120515T0000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-
WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
345 AM EDT MON MAY 14 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON EDT TODAY
THROUGH THIS EVENING FOR LOW HUMIDITY AND SOMEWHAT GUSTY WINDS IN
MOST OF NORTHERN LOWER MICHIGAN...

* AFFECTED AREA...FIRE WEATHER ZONE 016 EMMET...FIRE WEATHER 
  ZONE 017 CHEBOYGAN...FIRE WEATHER ZONE 018 PRESQUE ISLE...FIRE 
  WEATHER ZONE 019 CHARLEVOIX...FIRE WEATHER ZONE 021 ANTRIM...
  FIRE WEATHER ZONE 022 OTSEGO...FIRE WEATHER ZONE 023 
  MONTMORENCY...FIRE WEATHER ZONE 024 ALPENA...FIRE WEATHER ZONE 
  026 GRAND TRAVERSE... FIRE WEATHER ZONE 027 KALKASKA...FIRE 
  WEATHER ZONE 028 CRAWFORD... FIRE WEATHER ZONE 029 OSCODA...
  FIRE WEATHER ZONE 030 ALCONA... FIRE WEATHER ZONE 031 
  MANISTEE...FIRE WEATHER ZONE 032 WEXFORD... FIRE WEATHER ZONE 
  033 MISSAUKEE...FIRE WEATHER ZONE 034 ROSCOMMON...FIRE WEATHER 
  ZONE 035 OGEMAW...FIRE WEATHER ZONE 036 IOSCO...FIRE WEATHER 
  ZONE 041 GLADWIN AND FIRE WEATHER ZONE 042 ARENAC.

* WINDS...SOUTHWEST 7 TO 12 MPH WITH GUSTS UP TO 20 MPH.

* TIMING...BETWEEN NOON AND 8 PM. LOWEST HUMIDITY EXPECTED 
  AROUND 4 PM. 

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* TEMPERATURES...IN THE MIDDLE TO UPPER 70S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

JZ
765 
WWUS83 KAPX 142021
RFWAPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
421 PM EDT MON MAY 14 2012

...FIRE WEATHER WATCH THIS EVENING FOR MUCH OF NORTHERN LOWER
MICHIGAN...

.MARGINAL RED FLAG CONDITIONS THIS AFTERNOON...WILL LINGER INTO THE
EVENING...AS HIGH PRESSURE SLOWLY BEGINS TO EXIT EAST OF THE
LAKES. TEMPERATURES WILL REMAIN IN THE 70S THROUGH 8PM WHILE
HUMIDITY VALUES REMAIN AT LEVELS UNDER 25 PERCENT. WINDS WILL BE
BELOW CRITICAL LEVELS...HOWEVER GUSTS AROUND 15 TO 16 MPH WILL
LINGER INTO THIS EVENING. THEREFORE WILL CONTINUE THE FIRE WEATHER WATCH
UNTIL 8PM.

MIZ016>019-021>024-026>036-041-042-150000-
/O.CON.KAPX.FW.A.0002.000000T0000Z-120515T0000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-
WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
421 PM EDT MON MAY 14 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR LOW HUMIDITY AND SOMEWHAT GUSTY WINDS IN MOST OF
NORTHERN LOWER MICHIGAN...

* AFFECTED AREA...FIRE WEATHER ZONE 016 EMMET...FIRE WEATHER 
  ZONE 017 CHEBOYGAN...FIRE WEATHER ZONE 018 PRESQUE ISLE...FIRE 
  WEATHER ZONE 019 CHARLEVOIX...FIRE WEATHER ZONE 021 ANTRIM...
  FIRE WEATHER ZONE 022 OTSEGO...FIRE WEATHER ZONE 023 
  MONTMORENCY...FIRE WEATHER ZONE 024 ALPENA...FIRE WEATHER ZONE 
  026 GRAND TRAVERSE... FIRE WEATHER ZONE 027 KALKASKA...FIRE 
  WEATHER ZONE 028 CRAWFORD... FIRE WEATHER ZONE 029 OSCODA...
  FIRE WEATHER ZONE 030 ALCONA... FIRE WEATHER ZONE 031 
  MANISTEE...FIRE WEATHER ZONE 032 WEXFORD... FIRE WEATHER ZONE 
  033 MISSAUKEE...FIRE WEATHER ZONE 034 ROSCOMMON...FIRE WEATHER 
  ZONE 035 OGEMAW...FIRE WEATHER ZONE 036 IOSCO...FIRE WEATHER 
  ZONE 041 GLADWIN AND FIRE WEATHER ZONE 042 ARENAC.

* WINDS...SOUTHWEST 7 TO 10 MPH WITH GUSTS UP TO 17 MPH.

* TIMING...THROUGH 8 PM. LOWEST HUMIDITY EXPECTED BETWEEN 4 PM AND
  7 PM.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TEMPERATURES...IN THE MIDDLE 70S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
112 
WWUS83 KAPX 150007
RFWAPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
807 PM EDT MON MAY 14 2012


MIZ016>019-021>024-026>036-041-042-150115-
/O.EXP.KAPX.FW.A.0002.000000T0000Z-120515T0000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-
WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
807 PM EDT MON MAY 14 2012

...FIRE WEATHER WATCH HAS EXPIRED FOR NORTHERN LOWER MICHIGAN...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ALLOWED THE FIRE
WEATHER WATCH TO EXPIRE.

TEMPERATURES AND WINDS HAVE DROPPED BACK BELOW RED FLAG CRITERIA
ACROSS MOST OF NORTHERN LOWER MICHIGAN. RELATIVE HUMIDITY WILL
GRADUALLY INCREASE THROUGHOUT THE NIGHT.

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this fire weather watch went out at May 13, 1:31 AM EDT, 2 hours earlier.

Area forecast discussion, May 13, 1:31 AM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
131 AM EDT SUN MAY 13 2012

.SYNOPSIS...
ISSUED AT 358 PM EDT SAT MAY 12 2012

HIGH PRESSURE OVER THE NORTHERN PLAINS AND UPPER MIDWEST...WILL
BUILD ACROSS THE GREAT LAKES TONIGHT...BECOMING CENTERED OVER THE
STATE SUNDAY. THIS PATTERN WILL GENERATE PLENTY OF SUN AND MILD
TEMPERATURES ACROSS NORTHERN MICHIGAN THROUGH MONDAY.

&&

.UPDATE...
ISSUED AT 131 AM EDT SUN MAY 13 2012

NO CHANGES. IF ANYTHING TEMPS FALLING FASTER THAN EXPECTED IN THE
INTERIOR...PLN 33F AND GOV 35.

UPDATE ISSUED AT 1109 PM EDT SAT MAY 12 2012

NO SUBSTANTIAL CHANGES MADE TO THE FORECAST SINCE THE LAST UPDATE
DISCUSSION. SCT-BKN HIGH CLOUD COVER CONTINUING TO CLEAR NW-SE
ACROSS THE CWA. RECENT SATELLITE EXTRAPOLATION (SINCE WE ALL KNOW
WEATHER MOVES LINEARLY FROM POINT A TO POINT B) SUGGESTS LAST BIT
OF CLOUD COVER WILL EXIT THE SE COUNTIES AROUND 10Z. HAVE TWEAKED
SKY FORECASTS ACCORDINGLY.

TEMPS...DROPPING RATHER QUICKLY DESPITE THE REMAINING CLOUDS...GRAYLING
ALREADY 41F AND PELLSTON 38F. LOW TO MID 30S AND WIDESPREAD FROST
LOOKING LIKE A GOOD BET OVER A GOOD PART OF NRN LOWER MICHIGAN
WITH SOME SPOTTY UPPER 20S POSSIBLE. FROST HEADLINES SEEM WELL
PLACED...WITH TEMPS IN THE SE COUNTIES (NO HEADLINES THERE) STILL
RUNNING WARMER...MID 50S TO AROUND 60).

UPDATE ISSUED AT 825 PM EDT SAT MAY 12 2012

SCATTERED-BROKEN MID AND HIGH CLOUDS REMAIN DRAPED ACROSS MOST OF
THE CWA THIS EVENING...STARTING TO GET SUPPRESSED SOUTHEASTWARD
COURTESY OF MID/UPPER LEVEL DRY PUNCH OF AIR PRESSING INTO THE
STATE. THIS PROCESS WILL CONTINUE THROUGH THE BALANCE OF THE NIGHT
RESULTING IN A GRADUAL CLEARING TREND. GOING FORECAST SKY TIMING
LOOKS GOOD AT THIS POINT.

LOW SFC DEWPOINTS ONCE AGAIN...AND WITH THE CLEARING SKIES AND
WINDS BECOMING LIGHT...LOWS IN THE LOWER TO MIDDLE 30S A GOOD BET
WITH FROST. NO CHANGES ANTICIPATED TO HEADLINES AT THIS POINT.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 358 PM EDT SAT MAY 12 2012

AFTERNOON COMPOSITE ANALYSIS SHOWS SURFACE COLD FRONT NOW DRAPED
OVER SOUTHERN LOWER MICHIGAN WITH A BAND OF SHOWERS LOCATED ALONG
THIS BOUNDARY.  FURTHER NORTH...1.5PVU JET STREAK AND ASSOCIATED PV
ANOMALY ON THE TROP IS CENTERED FROM CENTRAL LAKE HURON NORTH AND EAST
INTO SOUTHEASTERN ONTARIO WITH JET ENTRANCE REGION ENHANCING LIFT
ALONG THE AFOREMENTIONED COLD FRONT.  SKIES ARE SLOWLY CLEARING FROM
NORTH TO SOUTH ACROSS THE GAYLORD FORECAST AREA THIS AFTERNOON WITH
LOWER AND MID CLOUDS NOW RESTRICTED FROM HTL TO APN SOUTH AND
EAST...WITH JUST CIRRUS /ALBEIT FAIRLY THICK CIRRUS/ REMAINING TO
THE NORTH AND WEST OF THIS BACK TO FULL CLEARING OVER NORTHERN
WISCONSIN AND WESTERN UPPER MICHIGAN.  BELOW THESE CLOUDS...MUCH
DRIER AIR IS PUSHING SOUTH AND EAST INTO NORTHERN LOWER MICHIGAN AS
OF THIS WRITING.

HIGH IMPACT WEATHER CONCERNS THROUGH THE SHORT TERM: FROST POTENTIAL
TONIGHT AND FIRE WEATHER POTENTIAL FOR THE DAY SUNDAY.

FOR TONIGHT....ANY PRECIPITATION CONCERNS WILL BE WELL SOUTH OF THE
REGION AS THIS PERIOD STARTS THIS EVENING.  SOME MID AND UPPER LEVEL
CLOUDINESS WILL PERSIST GENERALLY SOUTH OF M-32 THROUGH THE
EVENING...WITH RIGHT ENTRANCE REGION TO 1.5PVU JET STREAK BASICALLY
OVERHEAD AND SLOPED FRONTAL SURFACE STILL ARCHING NORTH INTO OUR
AREA.  THIS REGION WILL GRADUALLY SAG SOUTH OVERNIGHT...AND EXPECT
ALL AREAS SAVE THE FAR SOUTHEAST CLEARING BY MIDNIGHT WITH CLEARING
REACHING A GLADWIN-OSCODA LINE TOWARDS DAYBREAK.  ARRIVING AIRMASS
IS QUITE DRY...AS DEWPOINTS HAVE ALREADY HIT THE TEENS/LOWER 20S
OVER EASTERN UPPER...AND WILL BLEED INTO NORTHERN LOWER THROUGH THIS
EVENING.  GUIDANCE LOWS SUGGEST THE COLD SPOTS /GOV-PLN/ MAY REACH
AROUND 30...WITH LOWER TO MIDDLE 30S ELSEWHERE.  FEEL THIS IS ABOUT
RIGHT AND COULD EVEN BE 1-2F TOO COOL GIVEN THAT IN MANY CASES WE
COOL LESS THAN EXPECTED DURING THE FIRST NIGHT POST-FRONTAL DESPITE
OTHERWISE GOOD RADIATIONAL COOLING CONDITIONS /AND THERE IS SOME
CONCERN WHETHER WE CAN FULLY DECOUPLE...ESPECIALLY EAST OF I-75
WHERE LLEVEL GEOSTROPHIC WINDS REMAIN 10-15KTS TONIGHT/.  CLOUDS
SHOULD KEEP SOUTHEASTERN AREAS WELL ABOVE FROST-SUPPORTING
TEMPERATURES. ELSEWHERE...WITH FORECAST LOWS GENERALLY AROUND 35 F A
FROST ADVISORY APPEARS PRUDENT AND WILL HOIST ONE FOR TONIGHT.

FOR SUNDAY...INITIAL SURFACE FRONT CONTINUES TO PUSH SOUTH...WITH A
RIDGE OF HIGH PRESSURE EXTENDING FROM WEST TO EAST INTO LOWER
MICHIGAN...AND OUR NEXT UPSTREAM SHORTWAVE OVER ALBERTA PUSHING
SOUTH AND EAST TOWARDS LAKE SUPERIOR LATE IN THE DAY.  VERY DRY
AIRMASS WILL BE IN PLACE OVERHEAD...WITH PWATS GENERALLY AROUND A
THIRD OF AN INCH UNDER DEEP LAYER SUBSIDENCE /THROUGH THE MORNING/
THAT WILL SLOWLY BE REPLACED BY INCREASING ASCENT AS HEIGHT FALLS
AHEAD OF AFOREMENTIONED SHORTWAVE ARRIVES DURING THE AFTERNOON.
SKIES LOOK TO BE PRETTY MUCH CLEAR WITH SOME HIGH CLOUDS ARRIVING
FROM THE NORTH AND WEST LATE IN THE DAY.  THIS WILL NOT PRECLUDE
FULL MIXING WELL OVER H85...SO WE SHOULD HAVE NO PROBLEM TACKING ON
A FEW DEGREES OVER FULL MIXING TO THIS LEVEL /5-6C/...WITH UPPER 60S
TO LOWER 70S LOOKING VERY GOOD.

WHILE DRY CONDITIONS WILL BE ASSURED...WE WILL LIKELY FALL SHORT OF
CRITICAL WINDS AND TEMPERATURES FOR FIRE WEATHER CONCERNS...SO WILL
NOT INCLUDE ELEVATED FIRE POTENTIAL IN THE HWO...BUT WILL CONTINUE
TO WATCH THIS AS IT WILL CERTAINLY BE A DRY AFTERNOON.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 358 PM EDT SAT MAY 12 2012

IT STILL LOOKS LIKE A FAIRLY TRANQUIL WEATHER PATTERN FOR THE MOST
PART OVER THE NEXT SEVERAL DAYS. JUST A FEW WEAK/MOISTURE STARVED
COLD FRONTS/UPPER LEVEL DISTURBANCES TO CONTEND WITH. THE MAIN LONG
TERM FORECAST CONCERNS ARE MINIMAL AND REVOLVE AROUND WHETHER OR NOT
TO INCLUDE POPS THROUGH THE PERIOD.

SUNDAY NIGHT...HIGH PRESSURE REMAINS IN CONTROL LEADING TO CLEAR TO
PARTLY CLOUDY SKIES AND COOL TEMPERATURES. LOWS IN THE UPPER 30S TO
LOWER 40S.

MONDAY INTO MONDAY NIGHT...HIGH PRESSURE WEAKENS AND SINKS OFF TO
OUR SOUTH WITH WEAK LOW PRESSURE APPROACHING FROM THE NORTHWEST.
SKIES SHOULD BECOME SOLIDLY PARTLY TO POSSIBLY MOSTLY CLOUDY AS
CROSS SECTIONS SHOW INCREASING MID/UPPER LEVEL MOISTURE. HIGHS IN
THE LOWER TO MIDDLE 70S (COOLER BY THE LAKESHORES) AND LOWS RANGING
FROM THE MILDER MIDDLE 40S TO LOWER 50S.

TUESDAY INTO WEDNESDAY NIGHT...A WEAK AND MOISTURE STARVED COLD
FRONT APPROACHES THE REGION LATE IN THE DAY AND LOOKS LIKE IT WILL
MOVE THROUGH TUESDAY NIGHT. MOISTURE PROFILES ARE STILL PRETTY
SKIMPY...BUT WITH SURROUNDING OFFICES AND CONTINUITY HAVING LOW
CHANCES FOR SHOWERS...WILL LEAVE IT ALONE FOR NOW. HIGH PRESSURE
BUILDS IN WEDNESDAY LEADING TO A DRYING TREND (JUST SLIGHT CHANCE
POPS ACROSS FAR EASTERN ZONES DUE TO LINGERING MOISTURE). HIGHS
RANGING FROM THE MIDDLE 60S TO MIDDLE 70S TUESDAY AND LOWS IN THE
MIDDLE 40S TO LOWER 50S. LOWERED HIGHS ON WEDNESDAY AS EXTENDED
MODELS ARE A BIT MORE BULLISH WITH A QUICK SHOT OF COOLER AIR (850
MB TEMPS DROPPING OFF TO BETWEEN PLUS 2 AND PLUS 5 C). HIGHS ARE NOW
IN THE UPPER 50S TO MIDDLE 60S. ANOTHER COOL NIGHT WEDNESDAY NIGHT
WITH HIGH PRESSURE OVER THE REGION. THERE IS EVEN A SMALL CHANCE FOR
A BIT OF FROST FORMATION (BUT THIS IS STILL PRETTY FAR OUT THERE IN
TIME SO WILL NOT INCLUDE IT IN THE HAZARDOUS WEATHER OUTLOOK JUST
YET).

THURSDAY THROUGH SATURDAY...SLOWLY RISING HEIGHTS FOR THURSDAY WITH
EXTENDED MODELS NOW SHOWING STRONGER RIDGING BY SATURDAY. LOOKS LIKE
A WARM FRONT MOVES ACROSS THE REGION THURSDAY NIGHT INTO FRIDAY SO
WILL HAVE A CHANCE FOR SHOWERS AND EVEN A THUNDERSTORM. HIGHS
RANGING FROM THE UPPER 50S TO UPPER 60S THURSDAY...THE LOWER 60S TO
MIDDLE 70S FRIDAY AND THE UPPER 60S TO NEAR 80 SATURDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING) ISSUED
AT 1109 PM EDT SAT MAY 12 2012

VFR CIGS WILL CONTINUE TO DOMINATE THROUGH SUNDAY EVENING. MID AND
HIGH CLOUD COVER ACROSS NRN LOWER MICHIGAN WILL CLEAR GRADUALLY
OVERNIGHT LEAVING SKC AT THE TAF SITES BY MORNING. LIGHT WINDS
THROUGH THE TAF PERIOD WILL ALLOW LAKE BREEZE DEVELOPMENT OFF THE
LAKES SUNDAY AFTERNOON WITH WINDS UP TO 10 KNOTS.

&&

.MARINE...
ISSUED AT 358 PM EDT SAT MAY 12 2012

SMALL CRAFTS CONTINUE FOR THE SAINT MARYS SOUTH AND EAST TO THE LAKE
HURON COASTLINE FOR NORTHWEST WIND GUSTS TO 25 KNOTS THROUGH THIS
EVENING.  WINDS WILL DIE OFF TONIGHT AS HIGH PRESSURE SETTLES IN
FROM THE WEST.  THIS WEAK RIDGE OF HIGH PRESSURE WILL REMAIN IN
CONTROL OF OUR WEATHER THROUGH SUNDAY WITH WINDS/WAVES GENERALLY
EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS THROUGH MONDAY OF NEXT
WEEK.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR MIZ016>019-
     021>035.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...JZ
SYNOPSIS...SR
SHORT TERM...JA
LONG TERM...AS
AVIATION...BA
MARINE...JA
Hazardous weather outlook, May 12, 11:15 PM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1115 PM EDT SAT MAY 12 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
132245-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1115 PM EDT SAT MAY 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

A FROST IS EXPECTED ACROSS MUCH OF NORTHERN LOWER MICHIGAN
TONIGHT. SEE ONGOING FROST ADVISORY FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ADAM

Nearby

Fire Weather Watches in Michigan, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.